Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
131 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes white discharge and light vaginal bleeding after taking Unwanted 72?

Hlo doctor my frnd intimated with her gf on 6 th of April 3-4 times with ejacuation inside and then took unwanted 72 after 10 minutes and previously she had her menses on 29 march....after the day of sex she had white substance release for 7-8 days and afterwords had light bleeding with menses like symptoms ie pain and body aches after 10 days of sex... Now please guide me 1. What are her chances of pregnancy....if yes 2 after how many days she would be fine 3 whether there is any need to worry for her or to see a doctor... Whether her menses tym will remain same Plz guide wat to do.....
Wed, 15 Jun 2016
Report Abuse
General & Family Physician 's  Response
Hi,
Thanks for posting in HCM.
I understand your concern.
Unwanted 72 is an emergency contraceptive pill. It needs to be taken within 72 hours after an unprotected intercourse. Earlier it is taken, protection seems to be better.
It prevents pregnancy from happening by causing breakthrough bleeding within 3 weeks from the day of its intake.
In the meantime, some of the symptoms like vaginal dischrge and intermittent spotting could be considered as normal.
In case bleeding in the form of periods does not happen by 3 weeks, she needs to take urine pregnancy test and seek medical attention immediately.
The failure rate with use of such pills is 10 to 15%.
Hope the information provided would be helpful.
All the best.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What causes white discharge and light vaginal bleeding after taking Unwanted 72?

Hi, Thanks for posting in HCM. I understand your concern. Unwanted 72 is an emergency contraceptive pill. It needs to be taken within 72 hours after an unprotected intercourse. Earlier it is taken, protection seems to be better. It prevents pregnancy from happening by causing breakthrough bleeding within 3 weeks from the day of its intake. In the meantime, some of the symptoms like vaginal dischrge and intermittent spotting could be considered as normal. In case bleeding in the form of periods does not happen by 3 weeks, she needs to take urine pregnancy test and seek medical attention immediately. The failure rate with use of such pills is 10 to 15%. Hope the information provided would be helpful. All the best.